Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

An uncountable collection of mutually incomparable chainable continua


Author: Marwan M. Awartani
Journal: Proc. Amer. Math. Soc. 118 (1993), 239-245
MSC: Primary 54F15; Secondary 54D35
MathSciNet review: 1092914
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We exhibit the existence of continuum many compactifications of the ray with the arc as remainder, no one of which maps onto any other. We also obtain continuum many pathwise connected circularly chainable continua no one of which maps onto any other. The involved constructions and proofs are combinatorial in nature.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F15, 54D35

Retrieve articles in all journals with MSC: 54F15, 54D35


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1993-1092914-3
PII: S 0002-9939(1993)1092914-3
Keywords: Chainable and circularly chainable continua, compactification, mapping between continua
Article copyright: © Copyright 1993 American Mathematical Society